Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 6, 2014, 1:01 AM CDT for Potter County, Randall County, Texas. It was in force for 44 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 6, 2014, 1:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 9 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:02 AM CDT | TSTM WND GST 69 | 3 E Bushland, TX | |
| Jun 6, 1:03 AM CDT | HAIL 2 | 8 Se Bushland, TX | |
| Jun 6, 1:12 AM CDT | HAIL 1.75 | 5 Wsw Amarillo, TX | A LOT OF QUARTER SIZE TO GOLF BALL SIZE HAIL AND VERY HEAVY RAIN FALLING IN SLEEPY HOLLOW NEIGHBORHOOD. |
| Jun 6, 1:18 AM CDT | HAIL 1 | 5 Wsw Amarillo, TX | QUARTER SIZE HAIL AND VERY HEAVY RAIN STILL FALLING IN SLEEPY HOLLOW NEIGHBORHOOD. |
| Jun 6, 1:20 AM CDT | TSTM WND DMG | 7 Wnw Timbercreek Canyo, TX | GARAGE DOOR BLOWN IN ON LARGE OUTBUILDING WHICH PEELED BACK A PORTION OF THE WALL. ADDITIONAL MINOR DAMAGE TO A NEARBY FENCE. |
| Jun 6, 1:21 AM CDT | HAIL 1.75 | 2 Sw Amarillo, TX | AT 34TH AND INTERSTATE 27 |
| Jun 6, 1:22 AM CDT | HAIL 1 | 4 Wsw Amarillo, TX | QUARTER SIZE HAIL FALLING AT WESTERN AND OLSEN STREETS. |
| Jun 6, 1:25 AM CDT | HAIL 2.5 | 5 N Canyon, TX | |
| Jun 6, 1:29 AM CDT | HAIL 1.25 | 3 W Amarillo, TX | AT LINE AVE AND TENNESSEE ST |
| Jun 6, 1:33 AM CDT | HAIL 1.5 | 6 Ssw Amarillo, TX | |
| Jun 6, 1:43 AM CDT | HAIL 0.88 | 5 W Amarillo, TX | UP TO NICKEL SIZE HAIL WAS FALLING AT BELL AND INTERSTATE 40. |
| Jun 6, 1:45 AM CDT | HAIL 1.25 | Lake Tanglewood, TX | QUARTER TO HALF DOLLAR SIZE HAIL WAS REPORTED NEAR LAKE TANGLEWOOD. EXACT LOCATION IS ESTIMATED |
| Jun 6, 1:52 AM CDT | HAIL 0.88 | Amarillo, TX | NICKEL SIZE HAIL AND HEAVY RAIN WERE FALLING AT AIRPORT BLVD AND INTERSTATE 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
020 WFUS54 KAMA 060601 TORAMA TXC375-381-060645- /O.NEW.KAMA.TO.W.0001.140606T0601Z-140606T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 101 AM CDT FRI JUN 6 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 145 AM CDT * AT 1258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST OF BUSHLAND...OR 10 MILES SOUTHWEST OF AMARILLO. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 20 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. * LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE... AMARILLO... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 113 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. && LAT...LON 3534 10164 3506 10164 3504 10202 3519 10207 TIME...MOT...LOC 0601Z 257DEG 19KT 3515 10197 $$ LINDLEY
3 follow-up statements
998 WWUS54 KAMA 060606 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 106 AM CDT FRI JUN 6 2014 TXC375-381-060645- /O.CON.KAMA.TO.W.0001.000000T0000Z-140606T0645Z/ POTTER TX-RANDALL TX- 106 AM CDT FRI JUN 6 2014 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 145 AM CDT... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER SOUTHWEST OF AMARILLO...MOVING EAST AT 20 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. * LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE... AMARILLO... LAKE TANGLEWOOD... BUSHLAND... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 113 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 82. LAT...LON 3534 10164 3506 10164 3504 10202 3519 10207 TIME...MOT...LOC 0606Z 257DEG 19KT 3516 10194 $$ LINDLEY
571 WWUS54 KAMA 060627 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 127 AM CDT FRI JUN 6 2014 TXC375-381-060645- /O.CON.KAMA.TO.W.0001.000000T0000Z-140606T0645Z/ POTTER TX-RANDALL TX- 127 AM CDT FRI JUN 6 2014 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 145 AM CDT... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 2 MILES EAST OF THE INTERSTATE 27 AND INTERSTATE 40 INTERCHANGE...MOVING EAST AT 30 MPH. IN ADDITION TO THE POTENTIAL FOR A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. * LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE... AMARILLO... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 113 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 65 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3504 10195 3518 10196 3534 10164 3506 10164 TIME...MOT...LOC 0626Z 263DEG 24KT 3518 10180 $$ LINDLEY
297 WWUS54 KAMA 060638 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 138 AM CDT FRI JUN 6 2014 TXC375-381-060647- /O.EXP.KAMA.TO.W.0001.000000T0000Z-140606T0645Z/ POTTER TX-RANDALL TX- 138 AM CDT FRI JUN 6 2014 ...THE TORNADO WARNING FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES WILL EXPIRE AT 145 AM CDT... ROTATION WITHIN THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT FOR A TORNADO. HOWEVER SEVERE THUNDERSTORMS IN THE IMMEDIATE AMARILLO AREA CONTINUE TO PRESENT A THREAT OF DAMAGING HAIL...WIND...AND FLASH FLOODING. LAT...LON 3504 10195 3518 10196 3534 10164 3506 10164 TIME...MOT...LOC 0637Z 263DEG 24KT 3519 10171 $$ LINDLEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 11:48 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 5, 11:48 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1148 PM CDT THU JUN 5 2014 .AVIATION... 06Z TAF CYCLE ONGOING CONVECTION WEAKENING AND REMOVED MENTION OF ANY THUNDERSTORMS FOR NOW IN THE TONIGHT PERIOD AT ALL THREE TAF SITES. LOW CLOUDS AND AREAS OF FOG EXPECTED TO DEVELOP ONCE AGAIN TONIGHT AT THE GUYMON AND DALHART TAF SITES BETWEEN ABOUT 09Z AND 10Z FRIDAY...AND 14Z TO 15Z FRIDAY WITH IFR CONDITIONS POSSIBLE. VFR CONDITION RETURN AFTER 15Z FRIDAY AND CHANCES FOR CONVECTION INCREASE ACROSS THE PANHANDLES BY FRIDAY AFTERNOON AND EVENING AS A WEAK FRONTAL BOUNDARY REMAINS OVER THE AREA. CONFIDENCE TOO LOW ON TIMING AND WHETHER ANY CONVECTION AFFECTS THE TAF SITES...SO LEFT OUT FOR NOW TOWARD THE END OF THE TAF FORECAST PERIOD. LATER SHIFTS CAN REFINE WHETHER CONVECTION WILL AFFECT THE TAF SITES AND TIMING IN LATER ISSUANCE. UPSLOPE NORTHEAST TO SOUTHEAST WINDS 5 TO 15 KNOTS WILL INCREASE TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 14Z TO 16Z FRIDAY...AND THEN INCREASING TO AROUND 20 TO 30 KNOTS WITH HIGHER GUSTS AFTER 21Z FRIDAY AND 00Z SATURDAY. && SCHNEIDER .PREV DISCUSSION... /ISSUED 649 PM CDT THU JUN 5 2014/ AVIATION... FOR THE 00Z TAFS...EAST TO NORTHEAST WINDS AND VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE PANHANDLES AFTER ABOUT 02Z AND WILL MOVE EASTWARD THROUGH THE NIGHT. PERIODS OF VCTS INDICATE THE MOST LIKELY TIMES TAF SITES COULD BE IMPACTED. LOW CLOUDS ARE EXPECTED TO DEVELOP LATER TONIGHT...MOST LIKELY IMPACTING KGUY AND KDHT WITH MVFR TO IFR CEILINGS BETWEEN 05Z AND 15Z. SOME BR MAY ACCOMPANY THE LOW CLOUDS...WITH VISIBILITIES TO AROUND 5SM AT TIMES. SOUTHEAST WINDS AT 15 KTS GUSTING TO AROUND 25 KTS WILL DEVELOP AFTER 15Z FOR ALL SITES. NF PREV DISCUSSION... /ISSUED 353 PM CDT THU JUN 5 2014/ DISCUSSION... AN ACTIVE CONVECTIVE PERIOD WITH POTENTIAL FOR BOTH SEVERE WEATHER AND LOCALLY HEAVY RAIN/FLASH FLOODING IS ANTICIPATED OVER THE NEXT SEVERAL DAYS. A QUASI-ZONAL PROGRESSIVE UPPER FLOW REMAINED IN PLACE ACROSS THE CONUS THIS AFTERNOON TO THE NORTH OF AN ELONGATED UPPER RIDGE CENTERED OVER NORTHERN MEXICO INTO CENTRAL TX. A SURFACE COLD FRONT PUSHED THROUGH THE PANHANDLES THIS MORNING...AND EXTENDED FROM THE SOUTH PLAINS NORTHEAST ACROSS THE EXTREME SOUTHEAST TX PANHANDLE INTO WESTERN OK. A MOIST LOW-LEVEL UPSLOPE FLOW NORTH OF THE FRONT...WITH SOME APPARENT AID FROM A WEAK MID-LEVEL SHORTWAVE RIPPLE EMBEDDED IN THE QUASI-ZONAL FLOW...IS AIDING CONVECTIVE DEVELOPMENT OVER THE CO/NM ROCKIES. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN OF CO AND NM...INCLUDING THE RATON MESA AREA...LATE THIS AFTERNOON AND EVENING AND THEN WORK EAST/SOUTHEAST INTO THE OK PANHANDLE AND NORTHERN TX PANHANDLE. 0-1KM MLCAPES IN THE 1000-2000 J/KG RANGE ACROSS THE NORTHWEST PANHANDLES WITH DEEP LAYER SHEAR IN EXCESS OF 50 KTS WILL SUPPORT SUPERCELLS WITH THIS CONVECTION MOVING EAST OFF THE RATON MESA. LATE THIS EVENING...A 40 KT SOUTHERLY LLJ IS EXPECTED TO DEVELOP SOUTH OF THE FRONT...WITH EASTERLY H85 FLOW AROUND 30 KTS NORTH OF THE FRONT ACROSS THE PANHANDLES. RESULTANT THETA-E ADVECTION/ISENTROPIC LIFT WILL FAVOR ADDITIONAL CONVECTIVE DEVELOPMENT/UPSCALE GROWTH POSSIBLY INTO AN MCS...WITH THE OK PANHANDLE AND NORTHERN HALF OF THE TX PANHANDLE MOST LIKELY TO BE IMPACTED BY THIS ACTIVITY TONIGHT AS CAPPING STRENGTHENS WITH SOUTHWARD EXTENT. INSTABILITY AND EFFECTIVE SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT SEVERE STORMS THIS EVENING AND OVERNIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL GIVEN THE MOIST AIRMASS IN PLACE CHARACTERIZED BY PWATS OVER AN INCH. FARTHER SOUTH...THERE HAS BEEN SOME CU DEVELOPMENT ALONG THE FRONT BUT STRONG CAPPING HAS KEPT IT QUITE FLAT THUS FAR. THINK IT WILL BE TOUGH TO BREAK THE CAP HERE...BUT IT CERTAINLY CAN/T BE RULED OUT. IF ANY STORMS ARE ABLE TO BREACH THE CAP...THEY WILL LIKELY BECOME SEVERE GIVEN THE PRESENCE OF STRONG INSTABILITY AND DEEP LAYER SHEAR. THE OVERALL SYNOPTIC PATTERN REMAINS LARGELY UNCHANGED FRIDAY AND SATURDAY...WITH A SURFACE FRONT CONTINUING TO MEANDER OVER THE AREA BENEATH A QUASI-ZONAL FLOW ALOFT WITH EMBEDDED WEAK SHORTWAVES. HOWEVER THE DAY-TO-DAY DETAILS WILL BE HEAVILY IMPACTED BY MESOSCALE FEATURES...NAMELY PREVIOUS ROUNDS OF CONVECTION/MCS ACTIVITY AND RESULTANT EFFECTS ON POSITION OF THE FRONT/MCS OUTFLOW AND INSTABILITY. MODERATE TO STRONG INSTABILITY AND STRONG DEEP LAYER SHEAR ON THE ORDER OF 50 KTS WILL MAINTAIN A RISK OF SEVERE STORMS THROUGH SATURDAY NIGHT. ON FRIDAY...THE SURFACE FRONT IS EXPECTED TO LIFT BACK NORTHWARD INTO THE TX PANHANDLE IN RESPONSE TO DEEPENING SURFACE LOW PRESSURE OVER NM...WITH THE FRONT LYING WEST TO EAST ACROSS THE TX PANHANDLE DURING THE AFTERNOON AND EVENING. LOW-LEVEL UPSLOPE FLOW NORTH OF THE FRONT AND APPROACH OF A SLIGHTLY STRONGER MID-LEVEL SHORTWAVE WILL LIKELY INITIATE CONVECTION AGAIN ACROSS THE HIGHER TERRAIN OF CO AND NM...WHICH WILL THEN PROPAGATE EAST INTO THE PANHANDLES. SOME ADDITIONAL CONVECTIVE DEVELOPMENT ALONG THE FRONT WILL ALSO BE POSSIBLE WITH AID FROM THE APPROACHING SHORTWAVE. SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF THE PANHANDLES FRIDAY AFTERNOON INTO FRIDAY NIGHT...BUT THE GREATEST POTENTIAL WILL BE ALONG AND NORTH OF THE WARM FRONT. ALONG WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS...SOME TORNADO POTENTIAL WILL EXIST ALONG/NORTH OF THE WARM FRONT WHERE STRONGER LOW-LEVEL SHEAR/SRH WILL CO-EXIST WILL LOWER LCL/S. THE DEGREE OF INSTABILITY...WHICH WILL HINGE ON THE EXTENT OF CONVECTION TONIGHT AND EARLY TOMORROW...WILL OF COURSE STRONGLY AFFECT THIS POTENTIAL. STORMS WILL LIKELY GROW UPSCALE INTO AN MCS FRIDAY NIGHT...POSING A HEAVY RAIN/FLASH FLOOD THREAT. A REINFORCING COLD FRONT WILL BE PUSHED SOUTH INTO THE PANHANDLES SATURDAY AFTERNOON OR EVENING BY A STRONGER NORTHERN STREAM UPPER TROUGH...WITH THUNDERSTORM CHANCES INCREASING ALONG AND BEHIND THIS FRONT. AGAIN...THERE COULD BE SOME LINGERING MORNING SHOWERS AND STORMS ESPECIALLY ACROSS THE NORTHERN PANHANDLES SATURDAY MORNING THAT COULD AFFECT HOW THINGS ACTUALLY PLAY OUT LATER IN THE DAY. HOWEVER THE SYNOPTIC SETUP FAVORS MORE CONVECTION DEVELOPING IN THE MOIST POST-FRONTAL UPSLOPE FLOW AND ROLLING ACROSS THE AREA. THE FLOW ALOFT TRANSITIONS TO MORE NORTHWESTERLY BY SUNDAY. THE SURFACE FRONT IS EXPECTED TO PUSH SOUTH OF THE PANHANDLES SATURDAY NIGHT...AND REMAIN TO OUR SOUTH SUNDAY. TEMPERATURES WILL BE COOLER IN WAKE OF THE FRONT...BUT THUNDERSTORM CHANCES CONTINUE GIVEN THE FAVORABLE STEERING FLOW TO BRING IN MOUNTAIN CONVECTION DEVELOPING IN THE LOW-LEVEL UPSLOPE FLOW. INSTABILITY AND SHEAR ARE EXPECTED TO BE A LITTLE WEAKER THAN ON FRIDAY AND SATURDAY...BUT STILL SUFFICIENT FOR STRONG TO SEVERE CONVECTION. THINGS LOOK TO SETTLE DOWN/DRY OUT EARLY NEXT WEEK. COULD SEE SOME LINGERING CONVECTION MAINLY ACROSS THE EASTERN PANHANDLES ON MONDAY...BUT MODELS ARE NOW IN BETTER AGREEMENT ON DRYING THINGS OUT MONDAY NIGHT AND TUESDAY AS STRONGER SUBSIDENCE AND LOW-LEVEL DRYING TAKE HOLD IN WAKE OF A STRONGER DEPARTING SHORTWAVE TROUGH. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MID NEXT WEEK. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11
Hazardous weather outlook, Jun 5, 4:01 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT THU JUN 5 2014 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 401 PM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES TONIGHT...WITH THE HIGHEST CHANCES ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN HALF OF THE TEXAS PANHANDLE. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS AROUND 60 MPH. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH MONDAY. SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. CURRENTLY...THE HIGHEST PROBABILITY FOR SEVERE WEATHER APPEARS TO BE OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE FRIDAY AFTERNOON AND FRIDAY NIGHT...WHEN ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH EARLY NEXT WEEK. KB
In the hours before
Special weather statement, Jun 6, 12:10 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1210 AM CDT FRI JUN 6 2014 TXZ011-012-016-017-060600- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 1210 AM CDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...SOUTHERN POTTER... SOUTHERN OLDHAM AND NORTHERN DEAF SMITH COUNTIES UNTIL 100 AM CDT... AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BUSHLAND...OR 17 MILES NORTHWEST OF CANYON...MOVING EAST AT 40 MPH. ADDITIONAL STRONG STORMS WERE DEVELOPING ALONG INTERSTATE 40 WEST OF AMARILLO. * LOCATIONS IMPACTED INCLUDE... VEGA... CANYON... AMARILLO... WILDORADO... UMBARGER... SIMMS... PALO DURO CANYON... LAKE TANGLEWOOD... DAWN... BUSHLAND... BUFFALO LAKE... ADRIAN... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 97 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 13 AND 82. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3537 10164 3482 10164 3496 10288 3536 10283 TIME...MOT...LOC 0510Z 266DEG 41KT 3513 10210 LINDLEY
Special weather statement, Jun 6, 12:48 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1248 AM CDT FRI JUN 6 2014 TXZ012>014-060615- CARSON TX-GRAY TX-POTTER TX- 1248 AM CDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CARSON...EXTREME EASTERN POTTER AND GRAY COUNTIES UNTIL 115 AM CDT... AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF PANHANDLE...MOVING EAST AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... PAMPA... WHITE DEER... SKELLYTOWN... MCLEAN... LEFORS... LAKE MCCLELLAN... KINGSMILL... GROOM... ALANREED... PANTEX... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 145. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3560 10056 3520 10056 3520 10163 3562 10162 TIME...MOT...LOC 0548Z 256DEG 48KT 3535 10126 LINDLEY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:10 AM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 50 min |
| Jun 6, 12:30 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 60 min |
| Jun 6, 12:48 AM CDT | Special Weather Statement | AMA | Carson, Gray | 27 min |
| Jun 6, 12:57 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 63 min |
| Jun 6, 1:20 AM CDT | Flash Flood Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 4 hr |
| Jun 6, 1:30 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 49 min |
| Jun 6, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 55 min |
| Jun 6, 1:53 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 67 min |
| Jun 6, 2:35 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 55 min |
| Jun 6, 2:41 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 4 hr |
| Jun 6, 2:46 AM CDT | Special Weather Statement | AMA | Gray | 44 min |
| Jun 6, 2:49 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 56 min |
| Jun 6, 3:37 AM CDT | Special Weather Statement | AMA | Oldham | 38 min |
| Jun 6, 3:43 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 47 min |
| Jun 6, 4:04 AM CDT | Special Weather Statement | AMA | Potter | 41 min |
| Jun 6, 4:35 AM CDT | Special Weather Statement | AMA | Donley | 40 min |
| Jun 6, 4:46 AM CDT | Special Weather Statement | AMA | Carson | 44 min |
| Jun 6, 4:48 AM CDT | Special Weather Statement | AMA | Dallam | 42 min |
| Jun 6, 5:10 AM CDT | Special Weather Statement | AMA | Ochiltree | 50 min |
| Jun 6, 5:12 AM CDT | Special Weather Statement | AMA | Collingsworth | 48 min |
| Jun 6, 5:14 AM CDT | Special Weather Statement | AMA | Lipscomb | 46 min |
| Jun 6, 6:31 AM CDT | Special Weather Statement | AMA | Carson | 44 min |
| Jun 6, 6:51 AM CDT | Special Weather Statement | AMA | Gray | 39 min |
| Jun 6, 6:06 PM CDT | Special Weather Statement | AMA | Hartley | 39 min |
| Jun 6, 6:10 PM CDT | Special Weather Statement | AMA | Hartley | 35 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 58 min |
| Jun 6, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 61 min |
| Jun 6, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 54 min |
| Jun 6, 6:44 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 61 min |
| Jun 6, 6:52 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 38 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.